Posted by ravenstorm on July 28, 2005, at 8:53:20
In reply to Re: Neurofeedback for severe depression? » Spector, posted by Spector on July 26, 2005, at 3:01:59
I'm sorry I haven't responded to this sooner. I somehow hadn't marked to be notified for follow-ups on this thread. When I saw your post in the section on DBS I came back here.
I would love to tell you my whole story, but I just don't feel well enough at this time. I am very impressed by the length and scope of your posts. I am quite cognitively impaired by the depression at the moment.
I too have the agitated depression. I too have asked repeatedly to die. I really wanted my husband to just hold me after I took the pills. I know now that he will never do that and it was horrible that I ask. But still. . .I don't see this ending so it is very hard.
My big problem is that I have severe stomach problems so it is difficult for me to take any of the medications now. And, I get so "addicted" to everything that trying anything new means having to go through horrible withdrawal that leaves me worse than when I started. I so envy those that can just pop a lexapro or effexor and then if it doesn't work move on to the next thing easily. I would be stuck on effexor the rest of my freakin' life!
I was a normal, functioning person two years ago. I was on a miniscule dose of paxil (just enough to keep me from going through withdrawal) and I was fine. I titrated off the final small amount over MONTHS at .5mg at a time with watered down liquid paxil and ended up worse than I had ever been in my life afterwards. Non functional clinical aggitated depression. If I had a time machine, I would go back and just take that stupid 2mg of paxil for the rest of my life. We were going to have a baby. Now I know I will probably never have children.
The drugs I have tried haven't worked, or have made me worse, or have agravated my stomach so much I can't take them. The last, remeron, I had a partial response to, so I kept taking it, but then it stopped working and it started destroying my stomach. Then the fun began, I couldn't just stop taking it due to withdrawal. I had to taper down over months, nearly unable to eat the whole time due to sever stomach pain/heartburn sickness. It was horrible. I'm afraid to go through all this again, so I am trying to find non med solutions.
Do you have a number for the doctor in Utah who has done all the research on neuro feedback?
Sorry if this is disjointed. I can't concentrate well anymore.